Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


continuation
Dec 16, 2011

Really unsure what is going on Dec 14, 2011 I have been HIV Positive since 1999 - After 30 days of diagnosis I was undetectable and T Cells were 500. Since 1999 I have never come back with a detectable VL and T cells are always 480-550...On Epzicom and Sustiva . My first 30 days I was on a huge cocktail but body could not handle since then been on the above meds. Really no major issues in 12 years but now I have muscle twitching in my legs, unable to run at my regular pace and without pain (am a regular 4-5 mile runner) and lately can get thru my runs but legs hurt and am so tired after the run I pass out. Lots of bloating and soft stool for some time and many issues with urine flow. Muscles are very sore as are joints. No significant weight loss and work out regularly. Have had every test in the book. Lactate level normal, Positive ANA, barely low C3 and C4..Cholesterol ok.Had low testosterone on androgel and developing gynocamastia. What is going on? I am working with my Dr and so far no answers.

Response from Dr. Henry

There has not been much published, nor have I observed, late developing problems with muscle pain/problems with Sustiva and/or Epzicom. Diagnosis of mitochondrial dysfunction or muscle disease sometimes requires muscle biopsy. Neurologic assessment might also be worthwhile if you havent had that done yet. For some patients with muscle complaints Co-Enzyme Q supplements seem to help (helps some patients with statin related muscle aching). I assume thyroid function is OK?? KH

Thyroid good. Take Co Q10 multivitamin. Just this week after reading a lot I added Alpha Lipoic acid and Zinc regularly. another very strange thing I can't explain is my muscles seem to be getting very soft over time it is the best way to describe it....and while me weight has not changed my size has somehow appears smaller like in "stature" mostly back and shoulders..Like my shirts are more loose nut I don't notice a lot of fat buildup anywhere else..I am waiting for testosterone tests to come back and I guess we will go from there. On the bright side EVERY test is coming back good..Anything that is out of range and there are only a few are minimally out of range..I appreciate any assistance. I was reading that DHT can help with the gynocomastia...

Response from Dr. Henry

Still would consider detailed muscle/nerve assessment. KH



Previous
After the infamous Atripla rash
Next
Selzentry side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement